Alert archive / Guam / High Surf Advisories in 2014
High Surf Advisory 21, NWS Guam
NWS Guam issued this high surf advisory at Oct 5, 2014, 8:38 PM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2014, 8:38 PM CDT (01:38 UTC)
- Expired
- Oct 6, 2014, 2:36 PM CDT
- In force
- 18 hr
- Issued by
- NWS Guam
The text
As transmitted, in the capitals the NWS used until 2016.
080 WHMY40 PGUM 060138 CFWMY URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 1138 AM CHST MON OCT 6 2014 .OVERVIEW...LONG PERIOD SWELL FROM TYPHOON VONGFONG WILL COMBINE WITH MONSOONAL SWELL TO MAINTAIN HIGH SURF ON WEST FACING REEFS FOR THE NEXT COUPLE OF DAYS. GUZ001>004-060800- /X.NEW.PGUM.SU.Y.0021.141006T0138Z-141008T0600Z/ GUAM-ROTA-TINIAN-SAIPAN- 1138 AM CHST MON OCT 6 2014 ...HIGH SURF ADVISORY IN EFFECT UNTIL 4 PM CHST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TIYAN HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CHST WEDNESDAY. SURF ALONG SOUTH FACING REEFS OF 8 TO 10 FEET TODAY WILL SUBSIDE TO BETWEEN 6 AND 8 FEET TONIGHT. SURF ALONG WEST FACING REEFS OF 9 TO 13 FEET TODAY WILL SUBSIDE TO BETWEEN 9 AND 11 FEET TONIGHT. SURF ALONG NORTH FACING REEFS OF 9 TO 13 FEET TODAY WILL SUBSIDE TO BETWEEN 7 AND 10 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE ALONG WEST-FACING FACING REEFS AS RIP CURRENTS ARE LIFE THREATENING. && $$ MCELROY HTTP://WWW.PRH.NOAA.GOV/GUAM
2 follow-up statements
247 WHMY40 PGUM 060530 CFWMY URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 330 PM CHST MON OCT 6 2014 .OVERVIEW...LONG PERIOD SWELL FROM TYPHOON VONGFONG WILL COMBINE WITH MONSOONAL SWELL TO MAINTAIN HIGH SURF ON WEST FACING REEFS FOR THE NEXT COUPLE OF DAYS. GUZ001>004-061730- /X.CON.PGUM.SU.Y.0021.000000T0000Z-141008T0600Z/ GUAM-ROTA-TINIAN-SAIPAN- 330 PM CHST MON OCT 6 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM CHST WEDNESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM CHST WEDNESDAY. SURF ALONG SOUTH FACING REEFS OF 6 TO 8 FEET WILL SUBSIDE TO BETWEEN 4 AND 6 FEET TUESDAY. SURF ALONG WEST FACING REEFS OF 9 TO 12 FEET WILL SUBSIDE TO BETWEEN 9 AND 11 FEET LATER TONIGHT AND TUESDAY. SURF ALONG NORTH FACING REEFS OF 9 TO 12 FEET TODAY WILL SUBSIDE TO BETWEEN 8 AND 10 FEET LATER TONIGHT AND TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE ALONG WEST-FACING FACING REEFS AS RIP CURRENTS ARE LIFE THREATENING. && $$ HTTP://WWW.PRH.NOAA.GOV/GUAM
403 WHMY40 PGUM 061836 CFWMY URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 436 AM CHST TUE OCT 7 2014 GUZ001-002-003-004-061945- /X.CAN.PGUM.SU.Y.0021.000000T0000Z-141008T0600Z/ GUAM-ROTA-TINIAN-SAIPAN- 436 AM CHST TUE OCT 7 2014 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE ON GUAM HAS CANCELLED THE HIGH SURF ADVISORY. SWELL FROM THE SOUTHWEST AND NORTHWEST HAS DIMINISHED...AND HAZARDOUS SURF IS NO LONGER EXPECTED. $$ MIDDLEBROOKE
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this high surf advisory went out at Oct 5, 6:33 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Oct 5, 6:33 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TIYAN GU 933 AM CHST MON OCT 6 2014 UPDATED FOR 9AM FORECAST ISSUANCE .UPDATE... LATEST TC FORECAST PACKAGE CLOSELY FOLLOWS PERSISTENCE EXCEPT FOR ONE SHORT TERM FORECAST ADJUSTMENT. LATEST SATELLITE AND RADAR IMAGERY SHOWS A DISTINCT MOAT HAS FORMED AROUND TYPHOON VONGFONG. FOR THE TIME BEING...VONGFONG REMAINS SEPARATED FROM THE CONVECTION ASSOCIATED WITH THE MONSOON TROUGH. MODELS ARE STILL BULLISH ON VONGFONG LINKING UP WITH THE MONSOON TONIGHT...SO WILL GO WITH A CLEARING TREND FOR THIS AFTERNOON BEFORE THE WET WEATHER CLOSES BACK IN TONIGHT. HAVE REDUCED POPS AND CLOUD COVER AND INCREASED MAX TEMPS ACCORDINGLY. WET MONSOONAL WEATHER IS STILL EXPECTED TO PERSIST FROM LATER TONIGHT THROUGH THURSDAY. A DRIER TRADE-WIND PATTERN IS ON SCHEDULE BEGINNING THIS WEEKEND. && .PREV DISCUSSION... /ISSUED 805 AM CHST MON OCT 6 2014/ MARIANAS SYNOPSIS... TYPHOON VONGFONG IS CENTERED NEAR 14.7N 144.1E HAS MOVED PAST THE MARIANAS AND IS MOVING TOWARD WEST-NORTHWEST AT 20 MPH. RADAR SHOWS RAIN OVER THE WEST HALF OF THE COVERAGE AREA AND SLOWLY DECREASING COVERAGE FROM THE EAST. RITIDIAN AND SAIPAN BUOYS SHOW SEAS RANGING 9 TO 15 FEET. DISCUSSION... THE FORECAST AREA REMAINS UNDER TYPHOON WARNINGS AND FLASH FLOOD WATCHES. LOCAL OBSERVATIONS SHOW WIND GUSTS IN THE 30 TO 45 KT RANGE PERSIST. THESE WARNINGS AND WATCHES WILL LIKELY BE LOWERED AS THE MORNING PROGRESSES...DEPENDING TO SOME EXTENT ON LOCAL COORDINATION ISSUES. IMPROVING CONDITIONS ARE EXPECTED ACROSS THE AREA TODAY AND EVEN THE RAIN SHOULD TAPER OFF MORE QUICKLY THAN PREVIOUSLY THOUGHT. MARINE... WINDS AND SEAS CONDITIONS WILL REMAIN HAZARDOUS TODAY. WINDS IN THE 20 KT TO 30 KT RANGE AND SEAS OF 9 TO 12 FEET WILL PERSIST OVER THE MARIANAS TODAY BUT CONDITIONS SHOULD SUBSIDE BELOW ADVISORY CRITERIA TONIGHT OR BY TUESDAY AS VONGFONG PULLS FARTHER AWAY. TROPICAL SYSTEMS... VONGFONG REMAINED A CATEGORY 2 TYPHOON AT 90 KT AS THE CENTER MOVED ACROSS THE MARIANAS JUST NORTH OF ROTA AND SOUTH OF TINIAN. IT COULD HAVE BEEN MUCH STRONGER IF IT HAD TAPPED INTO THE MONSOON FLOW THAT REMAINS JUST TO THE SOUTHWEST OF GUAM ACROSS THE YAP AREA. THE WIND GUSTS REPORTED OVERNIGHT WERE IN THE 40'S AND 60'S KT RANGE ALTHOUGH STRONGER WINDS WERE UNDOUBTEDLY CLOSER TO THE CENTER OF VONGFONG. VONGFONG IS EXPECTED TO MOVE TOWARD THE NORTHWEST AND INTENSIFY IN THE COMING DAYS. EASTERN MICRONESIA... THE SOUTHEASTERN END OF A MONSOON TROUGH EXTENDING SOUTHEASTWARD FROM TYPHOON VONGFONG NEAR THE SOUTHERN MARIANA ISLANDS WILL CONTINUE TO IMPACT POHNPEI AND KOSRAE FOR THE NEXT COUPLE OF DAYS. THEREFORE...EXPECT SHOWERS AND THUNDERSTORMS NEAR BOTH PLACES THRU TUESDAY MORNING. AS THE MONSOON TROUGH SLOWLY LIFTS NORTH OF THE AREA ON WEDNESDAY...THINGS WILL IMPROVE BUT ISOLATED THUNDERSTORMS ARE STILL POSSIBLE. FOR MAJURO...MODERATE TRADE WINDS ARE GOING TO KEEP FAIR WEATHER UNTIL TUESDAY NIGHT. LATEST ASCAT SATELLITE IMAGERY REVEALS A SERIES OF TRADE-WIND DISTURBANCES UPSTREAM FROM NEAR THE DATE LINE EASTWARD TO BEYOND 160W. THESE FEATURES COULD BRING SHOWERS TO MAJURO BY TUESDAY NIGHT...AND THEN TO KOSRAE AND POHNPEI AFTER MIDWEEK. WESTERN MICRONESIA... WITH THE MONSOON TROUGH ALREADY NORTH OF CHUUK...GENTLE WINDS SHOULD PROMOTE DRY CONDITIONS FOR THE ISLAND THRU WEDNESDAY. TOWARD THE WEEKEND...TRADE DISTURBANCES FROM EASTERN MICRONESIA COULD INTRODUCE WETTER WEATHER. SPORADIC CONVECTION IS EXPECTED NEAR KOROR AND YAP THRU AT LEAST MIDWEEK AS MODERATE TO FRESH MONSOONAL WINDS WILL PERSIST MUCH OF THIS WEEK. RESIDUAL NORTH SWELL FROM DISTANT TYPHOON PHANFONE WILL MAINTAIN HAZARDOUS SURF ACROSS THE REPUBLIC OF PALAU AND YAP STATE THRU TUESDAY. THEN ON WEDNESDAY...A NEW SET OF NORTH SWELL GENERATED BY TYPHOON VONGFONG NORTHWEST OF THE MARIANA ISLANDS ALONG WITH BUILDING MONSOONAL SOUTHWEST SWELL SHOULD PROLONG HAZARDOUS SURF FOR THE REST OF THIS WEEK. && .GUM WATCHES/WARNINGS/ADVISORIES... GU...TYPHOON WARNING FOR GUZ001>005. MARIANAS WATERS...TYPHOON WARNING FOR PMZ151>154. && MCELROY/SIMPSON/KLEESCHULTE
The office that day
Everything else NWS Guam issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 8:37 PM CDT | Small Craft Advisory | GUM | 18 hr |
Nearby
High Surf Advisories in Guam, 2014Every high surf advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.